Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Does this make sense? in Hudson County
Sep 27, 2005

Dear Dr. Pierone:

I currently have a general practicioner to assist with treating my HIV status. I currently have been taking Sustiva, Kaletra and Epivir for a year and a half. My counts for that time period has continually declined from 340 to 140 in my T-cell count and 50,000 to 140,000 in viral load production and in-between I tried the injections of T-20 to no avail. To make matters worse, I no longer have insurance to pay for all the medications, so my question is would it be possible to just take one medication for example Epivir and leave out Sustiva and Kaletra (t-cell and viral loads are not improving) or find a way to pay for three medications because its to dangerous to discontinue a cocktail. Another question I have is my doctor is not an HIV Specialist, would I be better off having someone that specializes in my diease and if your answer is yes can you recommend an HIV specialist in New Jersey.

Response from Dr. Pierone

Hello and thanks for posting. Your situation is not straight-forward and management should really be directed by a clinician who is well versed in HIV medicine. It can be assumed that you have drug resistant virus and results of previous resistance testing will be important. You may also benefit from an experimental trial in order to gain control of viral replication and stabilize immune function. I would refer you to the AAHIVM web site to locate a provider. Best of luck to you.



Previous
Loss of Appetite on Kaletra + Combivir
Next
Invading healthy cells with hiv?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement